doi: 10.3934/dcdsb.2020344

Codimension one and two bifurcations in Cattaneo-Christov heat flux model

1. 

School of Mathematics and Physics, China University of Geosciences, Wuhan, Hubei 430074, China, Zhejiang Institute, China University of Geosciences, Hangzhou, Zhejiang 311305, China

2. 

College of Mechanical Engineering, Beijing University of Technology, Beijing, 100124, China

3. 

Mathematical Institute, University of Oxford, Oxford OX2 6GG, England

4. 

Faculty of Mathematics and Mechanics, St. Petersburg State University, Peterhof, St. Petersburg, Russia, Faculty of Information Technology, University of Jyväskylä, Jyväskylä, Finland

* Corresponding author: weizhouchao@163.com

Received  May 2020 Revised  October 2020 Published  November 2020

Fund Project: The first author is supported by National Natural Science Foundation of China (Grant No. 11772306), Zhejiang Provincial Natural Science Foundation of China under Grant (No.LY20A020001), and the Fundamental Research Funds for the Central Universities, China University of Geosciences (CUGGC05). The second author is supported by National Natural Science Foundation of China (Grant No. 11832002). The last author is supported by the Russian Leading Scientific School (Center of Excellence) program (2624.2020.1)

Layek and Pati (Phys. Lett. A, 2017) studied a nonlinear system of five coupled equations, which describe thermal relaxation in Rayleigh-Benard convection of a Boussinesq fluid layer, heated from below. Here we return to that paper and use techniques from dynamical systems theory to analyse the codimension-one Hopf bifurcation and codimension-two double-zero Bogdanov-Takens bifurcation. We determine the stability of the bifurcating limit cycle, and produce an unfolding of the normal form for codimension-two bifurcation for the Layek and Pati's model.

Citation: Zhouchao Wei, Wei Zhang, Irene Moroz, Nikolay V. Kuznetsov. Codimension one and two bifurcations in Cattaneo-Christov heat flux model. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020344
References:
[1]

F. A. CarrilloF. Verduzco and J. Delgado, Analysis of the Takens-Bogdanov bifurcation on m-parameter ized vector fields, International Journal of Bifurcation and Chaos, 20 (2010), 995-1005.  doi: 10.1142/S0218127410026277.  Google Scholar

[2]

C. C. Daumann and P. C. Rech, Hyperchaos in convection with the Cattaneo-Christov heat-flux model, European Physical Journal B: Condensed Matter and Complex Systems, 92 (2019), 1-5. Google Scholar

[3]

J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields, Springer, New York. 1983. doi: 10.1007/978-1-4612-1140-2.  Google Scholar

[4]

Yu. A. Kuznetsov, Numerical normalization techniques for all codim 2 bifurcations of equilibria in ODE's, SIAM Journal on Numerical Analysis, 36 (1999), 1104-1124.  doi: 10.1137/S0036142998335005.  Google Scholar

[5]

Yu. A. Kuznetsov, Elements of Applied Bifurcation Theory, 3rd Edition, Springer, New York, 2004. doi: 10.1007/978-1-4757-3978-7.  Google Scholar

[6]

G. C. Layek and N. C. Pati, Bifurcations and chaos in convection taking non-Fourier heat-flux, Physics Letters A, 381 (2017), 3568-3575.  doi: 10.1016/j.physleta.2017.09.020.  Google Scholar

[7]

E. N. Lorenz, Deterministic nonperiodic flow, Journal of the Atmospheric Sciences, 20 (1963), 130-141.  doi: 10.1175/1520-0469(1963)020<0130:DNF>2.0.CO;2.  Google Scholar

[8]

E. N. Lorenz, Irregularity: A fundamental property of the atmosphere, Tellus A: Dynamic Meteorology and Oceanography, 36 (1984), 98-110.  doi: 10.3402/tellusa.v36i2.11473.  Google Scholar

[9]

S. Moon, J. M. Seo, B.-S. Han, J. Park and J.-J. Baik, A physically extended Lorenz system, Chaos, 29 (2019), 063129. doi: 10.1063/1.5095466.  Google Scholar

[10]

L. Stenflo, Generalized Lorenz equations for acoustic-gravity waves in the atmosphere, Physica Scripta, 53 (1996), 83-84.  doi: 10.1088/0031-8949/53/1/015.  Google Scholar

[11]

J. SotomayorL. F. Mello and D. D. C. Braga, Bifurcation analysis of the Watt governor system, Computational and Applied Mathematics, 26 (2007), 19-44.  doi: 10.1590/S0101-82052007000100002.  Google Scholar

[12]

Z. Wei and W. Zhang, Hidden hyperchaotic attractors in a modified Lorenz-Stenflo system with only one stable equilibrium, International Journal of Bifurcation and Chaos, 24 (2014), 1450127, 14 pp. doi: 10.1142/S0218127414501272.  Google Scholar

show all references

References:
[1]

F. A. CarrilloF. Verduzco and J. Delgado, Analysis of the Takens-Bogdanov bifurcation on m-parameter ized vector fields, International Journal of Bifurcation and Chaos, 20 (2010), 995-1005.  doi: 10.1142/S0218127410026277.  Google Scholar

[2]

C. C. Daumann and P. C. Rech, Hyperchaos in convection with the Cattaneo-Christov heat-flux model, European Physical Journal B: Condensed Matter and Complex Systems, 92 (2019), 1-5. Google Scholar

[3]

J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems and Bifurcations of Vector Fields, Springer, New York. 1983. doi: 10.1007/978-1-4612-1140-2.  Google Scholar

[4]

Yu. A. Kuznetsov, Numerical normalization techniques for all codim 2 bifurcations of equilibria in ODE's, SIAM Journal on Numerical Analysis, 36 (1999), 1104-1124.  doi: 10.1137/S0036142998335005.  Google Scholar

[5]

Yu. A. Kuznetsov, Elements of Applied Bifurcation Theory, 3rd Edition, Springer, New York, 2004. doi: 10.1007/978-1-4757-3978-7.  Google Scholar

[6]

G. C. Layek and N. C. Pati, Bifurcations and chaos in convection taking non-Fourier heat-flux, Physics Letters A, 381 (2017), 3568-3575.  doi: 10.1016/j.physleta.2017.09.020.  Google Scholar

[7]

E. N. Lorenz, Deterministic nonperiodic flow, Journal of the Atmospheric Sciences, 20 (1963), 130-141.  doi: 10.1175/1520-0469(1963)020<0130:DNF>2.0.CO;2.  Google Scholar

[8]

E. N. Lorenz, Irregularity: A fundamental property of the atmosphere, Tellus A: Dynamic Meteorology and Oceanography, 36 (1984), 98-110.  doi: 10.3402/tellusa.v36i2.11473.  Google Scholar

[9]

S. Moon, J. M. Seo, B.-S. Han, J. Park and J.-J. Baik, A physically extended Lorenz system, Chaos, 29 (2019), 063129. doi: 10.1063/1.5095466.  Google Scholar

[10]

L. Stenflo, Generalized Lorenz equations for acoustic-gravity waves in the atmosphere, Physica Scripta, 53 (1996), 83-84.  doi: 10.1088/0031-8949/53/1/015.  Google Scholar

[11]

J. SotomayorL. F. Mello and D. D. C. Braga, Bifurcation analysis of the Watt governor system, Computational and Applied Mathematics, 26 (2007), 19-44.  doi: 10.1590/S0101-82052007000100002.  Google Scholar

[12]

Z. Wei and W. Zhang, Hidden hyperchaotic attractors in a modified Lorenz-Stenflo system with only one stable equilibrium, International Journal of Bifurcation and Chaos, 24 (2014), 1450127, 14 pp. doi: 10.1142/S0218127414501272.  Google Scholar

Figure 1.  When $ \sigma = 10, r = 28, \delta = 15, b = 3 $ and initial condition is $ (5.1, 6.2, 7.3, 8.4, 9.5) $, chaotic attractors are shown and corresponding Lyapunov exponents are (0.9263, -0.0000, -11.8503, -14.3371, -14.7389): (a) X-Y-Z space; (b) Z-P-W space
Figure 2.  (a) Let $ (\sigma, b) = (10, 8/3) $. The equilibrium $ O $ of system (1) is asymptotically stable in the green region; the equilibria $ E_{1,2} $ of system (1) is asymptotically stable in the yellow region
Figure 3.  First Lyapunov coefficient $ l_1 $ will be negative for $ \sigma = 10, b = 8/3, 0<\delta <10/11 $
Figure 4.  Stable periodic orbit near $ O $ of system (1) from Hopf bifurcation with parameter values $ (\sigma, b, r, \delta) = (10, 8/3, 0.53, 0.5) $, and initial values $ (0.002, 0.002, 0.001, 0.02, 0.001) $ : (a) stable periodic orbit; (b) time series of state variables
Figure 5.  Stable periodic orbit near $ E_1 $ of system (1) from Hopf bifurcation with parameter values $ (\sigma, b, r, \delta) = (10, 8/3, 4.92, 0.5) $, and initial values $ (1.65, 1.6, 9, -6.5, 2.6) $: (a) stable periodic orbit; (b) time series of state variables
Figure 6.  Stable periodic orbit near $ E_1 $ of system (1) from Hopf bifurcation with parameter values $ (\sigma, b, r, \delta) = (10, 8/3, 6.638712, 1.5268) $, and initial values $ (2.33,2.46,10.41,-10.90,9.59) $ : (a) stable periodic orbit; (b) time series of state variables
Figure 7.  Bogdanov-Takens bifurcation of system (25)
[1]

Bing Zeng, Shengfu Deng, Pei Yu. Bogdanov-Takens bifurcation in predator-prey systems. Discrete & Continuous Dynamical Systems - S, 2020, 13 (11) : 3253-3269. doi: 10.3934/dcdss.2020130

[2]

Jicai Huang, Sanhong Liu, Shigui Ruan, Xinan Zhang. Bogdanov-Takens bifurcation of codimension 3 in a predator-prey model with constant-yield predator harvesting. Communications on Pure & Applied Analysis, 2016, 15 (3) : 1041-1055. doi: 10.3934/cpaa.2016.15.1041

[3]

Min Lu, Chuang Xiang, Jicai Huang. Bogdanov-Takens bifurcation in a SIRS epidemic model with a generalized nonmonotone incidence rate. Discrete & Continuous Dynamical Systems - S, 2020, 13 (11) : 3125-3138. doi: 10.3934/dcdss.2020115

[4]

John Guckenheimer, Hinke M. Osinga. The singular limit of a Hopf bifurcation. Discrete & Continuous Dynamical Systems, 2012, 32 (8) : 2805-2823. doi: 10.3934/dcds.2012.32.2805

[5]

Ryan T. Botts, Ale Jan Homburg, Todd R. Young. The Hopf bifurcation with bounded noise. Discrete & Continuous Dynamical Systems, 2012, 32 (8) : 2997-3007. doi: 10.3934/dcds.2012.32.2997

[6]

Matteo Franca, Russell Johnson, Victor Muñoz-Villarragut. On the nonautonomous Hopf bifurcation problem. Discrete & Continuous Dynamical Systems - S, 2016, 9 (4) : 1119-1148. doi: 10.3934/dcdss.2016045

[7]

Rui Dilão, András Volford. Excitability in a model with a saddle-node homoclinic bifurcation. Discrete & Continuous Dynamical Systems - B, 2004, 4 (2) : 419-434. doi: 10.3934/dcdsb.2004.4.419

[8]

Hooton Edward, Balanov Zalman, Krawcewicz Wieslaw, Rachinskii Dmitrii. Sliding Hopf bifurcation in interval systems. Discrete & Continuous Dynamical Systems, 2017, 37 (7) : 3545-3566. doi: 10.3934/dcds.2017152

[9]

Qigang Yuan, Jingli Ren. Periodic forcing on degenerate Hopf bifurcation. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2857-2877. doi: 10.3934/dcdsb.2020208

[10]

Meihua Wei, Yanling Li, Xi Wei. Stability and bifurcation with singularity for a glycolysis model under no-flux boundary condition. Discrete & Continuous Dynamical Systems - B, 2019, 24 (9) : 5203-5224. doi: 10.3934/dcdsb.2019129

[11]

Runxia Wang, Haihong Liu, Fang Yan, Xiaohui Wang. Hopf-pitchfork bifurcation analysis in a coupled FHN neurons model with delay. Discrete & Continuous Dynamical Systems - S, 2017, 10 (3) : 523-542. doi: 10.3934/dcdss.2017026

[12]

Fabien Crauste. Global Asymptotic Stability and Hopf Bifurcation for a Blood Cell Production Model. Mathematical Biosciences & Engineering, 2006, 3 (2) : 325-346. doi: 10.3934/mbe.2006.3.325

[13]

Zhihua Liu, Hui Tang, Pierre Magal. Hopf bifurcation for a spatially and age structured population dynamics model. Discrete & Continuous Dynamical Systems - B, 2015, 20 (6) : 1735-1757. doi: 10.3934/dcdsb.2015.20.1735

[14]

Hui Miao, Zhidong Teng, Chengjun Kang. Stability and Hopf bifurcation of an HIV infection model with saturation incidence and two delays. Discrete & Continuous Dynamical Systems - B, 2017, 22 (6) : 2365-2387. doi: 10.3934/dcdsb.2017121

[15]

Pengmiao Hao, Xuechen Wang, Junjie Wei. Global Hopf bifurcation of a population model with stage structure and strong Allee effect. Discrete & Continuous Dynamical Systems - S, 2017, 10 (5) : 973-993. doi: 10.3934/dcdss.2017051

[16]

Stephen Pankavich, Nathan Neri, Deborah Shutt. Bistable dynamics and Hopf bifurcation in a refined model of early stage HIV infection. Discrete & Continuous Dynamical Systems - B, 2020, 25 (8) : 2867-2893. doi: 10.3934/dcdsb.2020044

[17]

Jixun Chu, Pierre Magal. Hopf bifurcation for a size-structured model with resting phase. Discrete & Continuous Dynamical Systems, 2013, 33 (11&12) : 4891-4921. doi: 10.3934/dcds.2013.33.4891

[18]

Jisun Lim, Seongwon Lee, Yangjin Kim. Hopf bifurcation in a model of TGF-$\beta$ in regulation of the Th 17 phenotype. Discrete & Continuous Dynamical Systems - B, 2016, 21 (10) : 3575-3602. doi: 10.3934/dcdsb.2016111

[19]

Qingyan Shi, Junping Shi, Yongli Song. Hopf bifurcation and pattern formation in a delayed diffusive logistic model with spatial heterogeneity. Discrete & Continuous Dynamical Systems - B, 2019, 24 (2) : 467-486. doi: 10.3934/dcdsb.2018182

[20]

Hossein Mohebbi, Azim Aminataei, Cameron J. Browne, Mohammad Reza Razvan. Hopf bifurcation of an age-structured virus infection model. Discrete & Continuous Dynamical Systems - B, 2018, 23 (2) : 861-885. doi: 10.3934/dcdsb.2018046

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (70)
  • HTML views (237)
  • Cited by (0)

[Back to Top]